Alert archive / Illinois / Flash Flood Warnings in 2004
Flash Flood Warning 45, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 5, 2004, 10:46 AM CDT for Franklin County, Illinois. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2004, 10:46 AM CDT (15:46 UTC)
- Expired
- Jul 5, 2004, 12:45 PM CDT
- In force
- 119 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Franklin County, IL
The radar
The Paducah radar (KPAH), 107 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.8 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 652 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 051549 FFWPAH ILC055-051745- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1046 AM CDT MON JUL 5 2004 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... FRANKLIN COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 1245 PM CDT * AT 1041 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAIN PRODUCING THUNDERSTORMS WERE MOVING ACROSS FRANKLIN COUNTY. RAINFALL RATES AS HIGH AS TWO AND A HALF INCHES AN HOUR ARE BEING PRODUCED WITH THESE THUNDERSTORMS. FLOODING WILL LIKELY OCCUR RAPIDLY AS THE GROUND IS NEAR SATURATION ALREADY. * LOCATIONS IMPACTED INCLUDE BENTON...BUCKNER...CHRISTOPHER... EWING...HANAFORD...COELLO...ORIENT...SESSER...THOMPSONVILLE... VALIER...WEST CITY...WEST FRANKFORT AND ZEIGLER ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. LAT...LON 3810 8910 3790 8913 3789 8873 3811 8874 $$ FRIEDLEIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:00 AM CDT, 7 hours 46 minutes earlier.
Area forecast discussion, Jul 5, 3:00 AM CDT, 7 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 300 AM CDT MON JUL 5 2004 .DISCUSSION... 06Z META PEGS UPSTREAM CONVECTION OVER KC MO AND DIVES IT ESE ACROSS PAH FA THIS AM. RADAR MOSAIC ALREADY SHOWS SOME DEVELOPMENT OVER CNTL MO...OUT AHEAD OF AFOREMENTIONED AREA...AND LOWER TROPOSPHERIC DATA REVEALS THETA-E RIDGE LAYING IN WAIT OVERTOP PAH FA. HAVE THEREFORE ADJUSTED POPS/WX TO ACCOUNT FOR BOTH AN ADVECTIVE AM AND DIURNALLY ENHANCED PM POP...BUT CHOSE NOT TO BE OVERLY DETAILED BY PASTING A SLIGHT CHANCE EVERYWHERE. AFTER THAT ITS A LULL...W/PCPN CHANCES DEPARTING NERN PTNS FA LATE TONIGHT-EARLY TOMORROW...THEN RETURNING...NW TO SE...TUE PM AS FRONTAL BOUNDARY APPROACHES. LATEST MODEL GUIDANCE SUGGESTS PEAK IN POPS TUE NIGHT W/FROPA OCCURRING BY MIDDAY WED. MODELS HAVE BEEN CONSISTENTLY PUSHING THE FRONT THRU...AND W/ETA AND GFS NOW STARTING TO COME A LTL MORE IN LINE...HAVE PRETTY MUCH BOUGHT INTO FROPA OVER ALL OF FA SAVE FAR SE BY 18Z WED...DEPARTING SERN MOST PTNS BY END OF DAY WED. AFTER THAT THE FORECAST IS LITTLE CHANGED W/THE MED TO LONG RANGE GFS/MRF VERY CONSISTENT W/ITS PREVIOUS COUPLE RUNS. HAVE THEREFORE ONLY TWEEKED SLIGHTLY PER LATEST DATA. CONTINUE TO FAVOR A META/ETA NEAR TERM SOLUTION...BUT GFS IS VERY CLOSE...AS IS MOST MOS NOS. THEREFORE TEMP FORECAST REFLECTS BIAS TOWARD ETA MOS EARLY...BLENDING INTO GFS BIASED NOS BY MID TO LONG RANGE...WHICH HAS BEEN OUR PERSISTENCE STRATEGY FOR ABOUT A WEEK NOW. NEWEST DATA SUPPORTS CONTINUATION OF HEADLINING HIS AROUND 100 THIS PM. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 5, 3:49 AM CDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 349 AM CDT MON JUL 5 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-061000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 349 AM CDT MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS THE QUAD STATE TODAY AND TONIGHT. THE PRIMARY WEATHER THREATS FROM SEVERE STORMS...IF THEY OCCUR...WILL BE DAMAGING WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TUESDAY AND WEDNESDAY. THE PRIMARY THREATS FROM SEVERE STORMS...IF THEY OCCUR...WILL BE DAMAGING WINDS AND HEAVY RAIN. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME FOR SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS REQUESTED EARLY THIS WEEK.
In the hours before
Special weather statement, Jul 5, 9:11 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 911 AM CDT MON JUL 5 2004 ILZ075>078-080>091-INZ081-082-085>087-KYZ014-018-MOZ076-086-087- 051515- BOLLINGER MO-CAPE GIRARDEAU MO-EDWARDS IL-FRANKLIN IL-GALLATIN IL- GIBSON IN-HAMILTON IL-HARDIN IL-HENDERSON KY-JACKSON IL-JEFFERSON IL- JOHNSON IL-PERRY IL-PERRY MO-PIKE IN-POPE IL-POSEY IN-SALINE IL- UNION IL-UNION KY-VANDERBURGH IN-WABASH IL-WARRICK IN-WAYNE IL- WHITE IL-WILLIAMSON IL- 911 AM CDT (911 AM EST) MON JUL 5 2004 ...STRONG TO SEVERE STORMS APPROACHING SOUTH CENTRAL ILLINOIS... AT 910 AM CDT...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS WERE MOVING ACROSS SOUTHWEST ILLINOIS. THE LEADING EDGE OF THE STORMS SHOULD BE INTO PERRY COUNTY ILLINOIS AROUND 945 AM AND JEFFERSON COUNTY ILLINOIS BY 1000 AM. THESE STORMS HAVE HAD A HISTORY OF PRODUCING WIND DAMAGE...WHICH INCLUDES TREES DOWN. THROUGH THE MID AND LATE MORNING HOURS...THE STORMS ARE EXPECTED TO CONTINUE THEIR EAST TO SOUTHEAST TRACK ACROSS SOUTHERN ILLINOIS... AND SHOULD EVENTUALLY REACH SOUTHWEST INDIANA. STRONG AND GUSTY WINDS MAY ACCOMPANY THE STORMS AS THEY MOVE ACROSS THE REGION. BE READY TO TAKE ACTION. CONTINUE TO MONITOR THIS DEVELOPING WEATHER SITUATION...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. NOLES
Special weather statement, Jul 5, 10:16 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1016 AM CDT MON JUL 5 2004 ILZ075>078-080>087-089>091-INZ081-082-085>088-KYZ007-010-014-015- 018>020-MOZ076-051615- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-GALLATIN IL- GIBSON IN-HAMILTON IL-HARDIN IL-HENDERSON KY-JACKSON IL-JEFFERSON IL- JOHNSON IL-LIVINGSTON KY-MCLEAN KY-PERRY IL-PERRY MO-PIKE IN-POPE IL- POSEY IN-SALINE IL-SPENCER IN-UNION KY-VANDERBURGH IN-WABASH IL- WARRICK IN-WAYNE IL-WEBSTER KY-WHITE IL-WILLIAMSON IL- 1016 AM CDT (1016 AM EST) MON JUL 5 2004 ...STRONG TO SEVERE STORMS AFFECTING SOUTH CENTRAL ILLINOIS... AT 1015 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE STRONG TO SEVERE THUNDERSTORMS TRACKING ACROSS SOUTH CENTRAL ILLINOIS. THE LEADING EDGE OF THE STORMS SHOULD BE ALONG I-57 FROM MOUNT VERNON...SOUTH TO PITTSBURG AROUND 1045 AM. THESE STORMS HAVE HAD A HISTORY OF PRODUCING WIND DAMAGE...HAIL...AND TORRENTIAL RAIN. THROUGH THE LATE MORNING HOURS...THE STORMS ARE EXPECTED TO MAINTAIN THEIR INTENSITY AND TRACK RAPIDLY EAST SOUTHEAST ACROSS SOUTHERN ILLINOIS...AND SHOULD EVENTUALLY REACH SOUTHWEST INDIANA. STRONG AND GUSTY WINDS MAY ACCOMPANY THE STORMS AS THEY MOVE ACROSS THE REGION. BE READY TO TAKE ACTION. CONTINUE TO MONITOR THIS DEVELOPING WEATHER SITUATION...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. FRIEDLEIN
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:49 AM CDT | Severe Thunderstorm Warning | PAH | Perry | 56 min |
| Jul 5, 10:06 AM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 54 min |
| Jul 5, 10:25 AM CDT | Severe Thunderstorm Warning | PAH | Franklin | 65 min |
| Jul 5, 10:53 AM CDT | Severe Thunderstorm Warning | PAH | Williamson | 37 min |
| Jul 5, 11:03 AM CDT | Severe Thunderstorm Warning | PAH | Hamilton | 42 min |
| Jul 5, 11:20 AM CDT | Severe Thunderstorm Warning | PAH | Johnson, Saline | 55 min |
| Jul 5, 11:27 AM CDT | Severe Thunderstorm Warning | PAH | Hamilton | 18 min |
| Jul 5, 11:28 AM CDT | Severe Thunderstorm Warning | PAH | White | 62 min |
| Jul 5, 11:35 AM CDT | Severe Thunderstorm Warning | PAH | Pope | 55 min |
Nearby
Flash Flood Warnings in Illinois, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.